MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012273-15
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified coronary artery.The 2.75x15 mm trek balloon dilatation catheter (bdc) was attempted to be inflated; however, the balloon did not inflate and there was back flow of blood into the inflator [rupture].Upon removal of the device from the guiding catheter, the hypotube became separated.The guiding catheter was removed and the separated pieces were recovered.A new guiding catheter and balloon were used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported separation was confirmed.The reported balloon rupture was not confirmed; however, it is likely that the separation is what was perceived as the balloon rupture since the balloon would not inflate and backflow of blood was reported in the inflation device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The investigation determined that the reported balloon rupture and separation appear to be related to operational context.Return device analysis noted that the balloon was tightly folded, which indicates that the balloon did not inflate.The reported balloon rupture could not be confirmed.The hypotube was separated, distal to the distal end of the strain relief tubing.The hypotube fracture faces were oval shaped, which can indicate the hypotube was kinked and then separated.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.Based on the condition of the returned device, it is likely that the trek balloon dilatation catheter (bdc) was inadvertently mishandled and/or interacted with an accessory device and/or the patient¿s anatomy during advancement, such that the shaft kinked and separated.The separation gave the impression of a balloon rupture since the balloon would not inflate and backflow of blood was reported in the inflation device.Upon removal of the device the separation was confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23616771
Report Number2024168-2025-11689
Device Sequence Number15695334
Product Code LOX
UDI-Device Identifier08717648138362
UDI-Public(01)08717648138362(17)280430(10)50528G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012273-15
Device Catalogue Number1012273-15
Device Lot Number50528G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown